Alert archive / Montana / Wind Advisories in 2009
Wind Advisory 14, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at May 19, 2009, 4:10 AM MDT for Lemhi County, Idaho; 6 counties in Montana. It took effect at May 19, 2009, 11:06 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 4:10 AM MDT (10:10 UTC)
- In effect from
- May 19, 2009, 11:06 AM MDT
- Expired
- May 19, 2009, 8:20 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 191010 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 410 AM MDT TUE MAY 19 2009 ...WINDY ACROSS SOUTHWEST MONTANA TODAY... .AN INCREASED PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT AND UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE THIS AFTERNOON ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. HIGHER TERRAIN WILL BE THE FIRST TO BE IMPACTED BY THESE WINDS...WITH THE VALLEYS NOT BEING AFFECTED UNTIL NOON MDT. MAIN AREAS IMPACTED WILL BE LEMHI COUNTY...THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND FROM PHILIPSBURG TO MCDONALD PASS AND LOCATIONS SOUTH...INCLUDING ANACONDA AND BUTTE. THE WINDS WILL DECREASE LATER THIS EVENING AFTER THE PASSAGE OF THE COLD FRONT. IDZ009-010-MTZ006-007-191800- /O.NEW.KMSO.WI.Y.0014.090519T1800Z-090520T0300Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 410 AM MDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
000 WWUS75 KMSO 191011 CCA NPWMSO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 411 AM MDT TUE MAY 19 2009 ...WINDY ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA TODAY... .AN INCREASED PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT AND UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE THIS AFTERNOON ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. HIGHER TERRAIN WILL BE THE FIRST TO BE IMPACTED BY THESE WINDS...WITH THE VALLEYS NOT BEING AFFECTED UNTIL NOON MDT. MAIN AREAS IMPACTED WILL BE LEMHI COUNTY...THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND FROM PHILIPSBURG TO MCDONALD PASS AND LOCATIONS SOUTH...INCLUDING ANACONDA AND BUTTE. THE WINDS WILL DECREASE LATER THIS EVENING AFTER THE PASSAGE OF THE COLD FRONT. IDZ009-010-MTZ006-007-191815- /O.NEW.KMSO.WI.Y.0014.090519T1800Z-090520T0300Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 411 AM MDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 191706 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1106 AM MDT TUE MAY 19 2009 ...WINDY ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA TODAY... .AN INCREASED PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT AND UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE THIS AFTERNOON ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. MAIN AREAS IMPACTED WILL BE LEMHI COUNTY...THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND FROM PHILIPSBURG TO MCDONALD PASS AND LOCATIONS SOUTH...INCLUDING ANACONDA AND BUTTE. THE WINDS WILL DECREASE LATER THIS EVENING AFTER THE PASSAGE OF THE COLD FRONT. IDZ009-010-MTZ006-007-200115- /O.EXT.KMSO.WI.Y.0014.090519T1706Z-090520T0300Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 1106 AM MDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 192047 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 247 PM MDT TUE MAY 19 2009 ...WINDY ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA TODAY... .AN INCREASED PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT AND UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE THIS AFTERNOON ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. MAIN AREAS IMPACTED WILL BE LEMHI COUNTY...THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND FROM PHILIPSBURG TO MCDONALD PASS AND LOCATIONS SOUTH...INCLUDING ANACONDA AND BUTTE. THE WINDS WILL DECREASE LATER THIS EVENING AFTER THE PASSAGE OF THE COLD FRONT. IDZ010-200300- /O.UPG.KMSO.WI.Y.0014.000000T0000Z-090520T0300Z/ /O.NEW.KMSO.HW.W.0002.090519T2047Z-090520T0300Z/ EASTERN LEMHI COUNTY- 247 PM MDT TUE MAY 19 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A FEW LOCATIONS IN NARROW CANYONS COULD SEE GUSTS UP TO 80 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ009-MTZ006-007-200300- /O.CON.KMSO.WI.Y.0014.000000T0000Z-090520T0300Z/ WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 247 PM MDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 192115 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 315 PM MDT TUE MAY 19 2009 ...WINDY ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA TODAY... .AN INCREASED PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT AND UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE THIS AFTERNOON ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. MAIN AREAS IMPACTED WILL BE LEMHI COUNTY...THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND FROM PHILIPSBURG TO MCDONALD PASS AND LOCATIONS SOUTH...INCLUDING ANACONDA AND BUTTE. THE WINDS WILL DECREASE LATER THIS EVENING AFTER THE PASSAGE OF THE COLD FRONT. IDZ010-200300- /O.CON.KMSO.HW.W.0002.000000T0000Z-090520T0300Z/ EASTERN LEMHI COUNTY- 315 PM MDT TUE MAY 19 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A FEW LOCATIONS IN NARROW CANYONS COULD SEE GUSTS UP TO 80 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ005-200100- /O.EXB.KMSO.WI.Y.0014.000000T0000Z-090520T0100Z/ MISSOULA/BITTERROOT VALLEYS- 315 PM MDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED DOWN THE BITTERROOT VALLEY. THE BITTERROOT VALLEY WILL BE EXPERIENCING DOWNSLOPING WINDS OFF THE BITTERROOT RANGE. A FEW NARROW CANYON LOCATIONS OUT OF THE BITTERROOTS COULD SEE GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ009-MTZ006-007-200300- /O.CON.KMSO.WI.Y.0014.000000T0000Z-090520T0300Z/ WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 315 PM MDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 200037 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 637 PM MDT TUE MAY 19 2009 ...WINDY ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA TODAY... .AN INCREASED PRESSURE GRADIENT DUE TO A PASSING COLD FRONT AND UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE THIS EVENING ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. MAIN AREAS IMPACTED WILL BE LEMHI COUNTY...THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND FROM PHILIPSBURG TO MCDONALD PASS AND LOCATIONS SOUTH...INCLUDING ANACONDA AND BUTTE. THE WINDS WILL DECREASE LATER THIS EVENING AFTER THE PASSAGE OF THE COLD FRONT. MTZ005-200145- /O.CAN.KMSO.WI.Y.0014.000000T0000Z-090520T0100Z/ MISSOULA/BITTERROOT VALLEYS- 637 PM MDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY BEHIND THE COLD FRONT THIS EVENING...SO THE WIND ADVISORY HAS BEEN CANCELLED. WEST WINDS WILL CONTINUE THROUGH THE REST OF THE EVENING BETWEEN 10 TO 15 MPH WITH GUSTS TO 25 MPH IN THE BITTERROOT VALLEY BUT WILL REMAIN BELOW ADVISORY LEVELS. $$ IDZ010-200300- /O.CON.KMSO.HW.W.0002.000000T0000Z-090520T0300Z/ EASTERN LEMHI COUNTY- 637 PM MDT TUE MAY 19 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A FEW LOCATIONS IN NARROW CANYONS COULD SEE GUSTS UP TO 80 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ009-MTZ006-007-200300- /O.CON.KMSO.WI.Y.0014.000000T0000Z-090520T0300Z/ WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 637 PM MDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 200220 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 820 PM MDT TUE MAY 19 2009 IDZ010-200330- /O.CAN.KMSO.HW.W.0002.000000T0000Z-090520T0300Z/ EASTERN LEMHI COUNTY- 820 PM MDT TUE MAY 19 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. $$ IDZ009-MTZ006-007-200330- /O.CAN.KMSO.WI.Y.0014.000000T0000Z-090520T0300Z/ WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 820 PM MDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at May 18, 7:46 PM MDT, 8 hours 24 minutes earlier.
Area forecast discussion, May 18, 7:46 PM MDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 746 PM MDT MON MAY 18 2009 .UPDATE...INCREASED THUNDERSTORM COVERAGE AND CHANCE OF PRECIPITATION ACROSS THE OROFINO/GRANGEVILLE REGION AND IN THE NORTHERN CLEARWATER MOUNTAINS. && .DISCUSSION...AN AREA OF SHOWERS AND THUNDERSTORMS CAN BE SEEN ON RADAR THIS EVENING ALONG THE SOUTHERN PORTION OF THE IDAHO/WASHINGTON BORDER. EXPECT THIS COMPLEX OF STORMS TO HOLD TOGETHER OVER THE NEXT FEW HOURS...SO HAVE INCREASED CHANCE OF PRECIPITATION AND THUNDERSTORMS OVER THE OROFINO/GRANGEVILLE REGION AND THE NORTHERN CLEARWATER MOUNTAINS. MAIN THREAT WITH THESE CELLS WILL BE FOR SMALL HAIL AND STRONG WINDS AS THE LOWER LEVELS OF THE ATMOSPHERE REMAIN QUITE DRY. CONVECTION IS EXPECTED TO WEAKEN WITH SUNSET ALTHOUGH A ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT. && .AVIATION...INCREASED AFTERNOON AND EVENING WINDS WILL OCCUR MAINLY AT KGPI...KMSO AND KBTM. KSMN WILL SEE INCREASED WINDS TO A LESSER EXTENT AS WELL. AN AREA OF THUNDERSTORMS HAS FORMED ALONG THE IDAHO/WASHINGTON BORDER...AND WILL AFFECT THE IDAHO PANHANDLE THROUGH 04Z. THE MAIN CONCERN WITH THESE CELLS WILL BE STRONG GUSTY AND ERRATIC WINDS AS WELL AS SMALL HAIL. CONVECTION IS EXPECTED TO WEAKEN WITH SUNSET. AN APPROACHING WEATHER SYSTEM WILL BRING A COLD FRONT THROUGH THE AREA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AIRFIELDS BY TUESDAY EVENING. && .PREV DISCUSSION... /ISSUED 233 PM MDT MON MAY 18 2009/ ..SIGNIFICANT COLD FRONT PUSHING THROUGH THE NORTHERN ROCKIES ON TUESDAY... DISCUSSION...THE RIDGE AXIS HAS MOVED OFF TO THE EAST THIS AFTERNOON ALLOWING FOR THE UPPER LEVEL FLOW TO BECOME SOUTHWESTERLY. ENOUGH INSTABILITY ACROSS LEMHI COUNTY INTO SOUTHWEST MONTANA HAS ALLOWED FOR THE DEVELOPMENT OF CUMULUS CLOUDS WITH THE POTENTIAL OF A FEW HIGH BASED THUNDERSTORMS. THESE THUNDERSTORMS COULD CAUSE SOME GUSTY AND ERRATIC WINDS THIS AFTERNOON AND EVENING. TONIGHT A WEAK DISTURBANCE WILL MOVE THROUGH THE SOUTHWESTERLY FLOW CAUSING A FEW SHOWERS TO DEVELOP OVER NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. THE INSTABILITY ASSOCIATED WITH THE DISTURBANCE COULD CAUSE A CLAP OF THUNDER THROUGH OUT THE NIGHT. TUESDAY A SIGNIFICANT COLD FRONT WILL MAKE ITS WAY THROUGH THE NORTHERN ROCKIES. THIS FRONT IS EXPECTED TO ENTER NORTHWEST MONTANA AROUND MID MORNING THEN PUSH SOUTHEASTWARD THROUGH OUT THE DAY. A HEAD OF THE FRONT GUSTY SOUTHWESTERLY WINDS SHOULD BE ANTICIPATED WITH FLATHEAD LAKE EXPERIENCING NEAR ADVISORY WIND GUSTS DURING THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS LEMHI COUNTY INTO SOUTHWEST MONTANA WITH SEVERAL LOCATIONS SEE GUSTS WELL ABOVE 30 MPH. THE FRONT WILL BE PUSHING THROUGH CAUSING WIDESPREAD PRECIPITATION ESPECIALLY ALONG THE LEADING THE EDGE. THE MOUNTAINS ALONG THE NORTHERN PART OF THE MONTANA IDAHO BORDER COULD SEE SIGNIFICANT PRECIPITATION AMOUNTS. TUESDAY AFTERNOON THE ATMOSPHERE WILL ONCE AGAIN DESTABILIZE ACROSS SOUTHWEST MONTANA CAUSING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. THESE THUNDERSTORM COULD CAUSE GUSTY WINDS...SO THE COMBINATION OF THUNDERSTORM OUTFLOW WITH THE STRONG PRESSURE GRADIENT WINDS COULD CAUSE GUSTS TO BE NEAR SEVERE THUNDERSTORM CRITERIA. TEMPERATURES ARE EXPECTED TO DROP SIGNIFICANTLY BEHIND THE FRONT WITH A LOCATIONS BEING 10 TO 20 DEGREES COOLER COMPARED TO TODAY. TUESDAY NIGHT THE FRONT WILL MOVE EAST OF THE REGION LEAVING THE NORTHERN ROCKIES UNDER THE UPPER LEVEL TROUGH. THE INSTABILITY ASSOCIATED WITH THE TROUGH IS EXPECTED TO KEEP SOME SHOWERS GOING THROUGH OUT THE NIGHT ESPECIALLY IN THE HIGHER TERRAIN. WEDNESDAY THROUGH MONDAY...RELATIVELY COOL AIR WILL BE IN PLACE ACROSS THE REGION DURING WEDNESDAY...IMMEDIATELY FOLLOWING A PACIFIC STORM SYSTEM. COLD AIR ALOFT AND A NORTHWEST FLOW ABOVE RIDGE TOPS WILL ALLOW INSTABILITY TO REMAIN...WITH SHOWER AND AFTERNOON THUNDERSTORM ACTIVITY TO CONTINUE. WEAK HIGH PRESSURE APPEARS LIKELY FOR THURSDAY...WITH A QUICK REBOUND IN TEMPERATURES TO NEAR THE SEASONAL AVERAGE. HOWEVER...THROUGHOUT THE REMAINDER OF THE EXTENDED FORECAST PERIODS...MODEL GUIDANCE DEPICTS THE PACIFIC JET MEANDERING THROUGH THE NORTHERN US ROCKIES AND SOUTHERN CANADA. CERTAINLY THERE ARE SOME LARGE SCALE FEATURES THAT LEND TO PRECIPITATION...HOWEVER NO SIGNIFICANT MOISTURE SURGES ARE EVIDENT AT THE LOWER LEVELS. BY FRIDAY...MODEL GUIDANCE SOLUTIONS DIVERGE...MAINLY DUE TO THE UNCERTAINTY IN THE MOVEMENT OF A DEEP AND BROAD AREA OF LOW PRESSURE IN THE GULF OF ALASKA. MANY ENSEMBLE SOLUTIONS DEPICT ENERGY FROM THIS LOW PRESSURE SYSTEM MOVING INLAND DURING THE SUNDAY OR MONDAY TIMEFRAME. ASIDE FROM WEDNESDAY...TEMPERATURES ARE ANTICIPATED TO BE NEAR THE SEASONAL AVERAGE FOR THE EXTENDED FORECAST PERIODS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...VIA PREVIOUS DISCUSSION...SMITH/ZUMPFE AVIATION...VIA
Hazardous weather outlook, May 18, 2:37 PM MDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 237 PM MDT MON MAY 18 2009 MTZ002-003-191200- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 237 PM MDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL INCREASE INSTABILITY OVER THE AREA TONIGHT WITH THE POSSIBILITY OF THUNDERSTORMS DEVELOPING...WHICH MAY PRODUCE LOCALIZED GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS THE COLD FRONT PUSHES THROUGH THE AREA. GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH LOCALIZED WIND GUSTS UP TO 30 MPH POSSIBLE OVER FLATHEAD LAKE AND OVER HIGHER TERRAIN OF GLACIER NATIONAL PARK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-MTZ005-006-043-191200- WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 237 PM MDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT CLOUDS AND SOUTHERLY WINDS WILL BE INCREASING OVERNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A THUNDERSTORM IS POSSIBLE OVER WEST CENTRAL MONTANA DURING THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS THE COLD FRONT PUSHES THROUGH THE AREA. GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH LOCALIZED WIND GUSTS OF 30 TO 40 MPH POSSIBLE BY AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE...ESPECIALLY OVER THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND WESTERN LEMHI COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ010-MTZ007-191200- EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 237 PM MDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT CLOUDS AND SOUTHERLY WINDS WILL BE INCREASING OVERNIGHT AS A COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF AN UNSTABLE ATMOSPHERE AND A STRONG PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH LOCALIZED WIND GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...AS THE COLD FRONT APPROACHES THE AREA DURING THE AFTERNOON THUNDERSTORMS MAY DEVELOP AND PRODUCE WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:43 PM MDT | Severe Thunderstorm Warning | MSO | Clearwater, Idaho | 22 min |
| May 18, 10:48 PM MDT | Severe Thunderstorm Warning | MSO | Clearwater | 27 min |
| May 19, 9:40 AM MDT | River Flood Watch | MSO | Idaho | 21 hr |
| May 19, 2:47 PM MDT | High Wind Warning | MSO | Lemhi | 6 hr |
| May 18, 11:32 PM MDT | River Flood Watch | MSO | Ravalli | 13 hr |
| May 19, 9:40 AM MDT | River Flood Watch | MSO | Ravalli | 3 hr |
| May 19, 12:23 PM MDT | River Flood Warning | MSO | Ravalli | 44 hr |
| May 19, 12:23 PM MDT | River Flood Warning | MSO | Ravalli | 34 hr |
| May 19, 12:54 PM MDT | River Flood Watch | MSO | Missoula | 32 hr |
Nearby
Wind Advisories in Montana, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.